Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 4, 2012, 8:29 PM CDT for Wabash County, Illinois; Gibson County, Posey County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 8:29 PM CDT (01:29 UTC)
- Expired
- May 4, 2012, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Wabash County, IL, Gibson County, IN, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 13 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS53 KPAH 050129
SVRPAH
ILC185-INC051-129-050200-
/O.NEW.KPAH.SV.W.0150.120505T0129Z-120505T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
829 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN WABASH COUNTY IN SOUTHEAST ILLINOIS...
SOUTHWEST GIBSON COUNTY IN SOUTHWEST INDIANA...
NORTHERN POSEY COUNTY IN SOUTHWEST INDIANA...
* UNTIL 900 PM CDT.
* AT 827 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
GRAYVILLE...OR 9 MILES SOUTHEAST OF ALBION....MOVING EAST AT 20
MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
POSEYVILLE...CYNTHIANA AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3834 8783 3824 8769 3813 8769 3818 8796
3822 8799 3827 8799 3827 8795 3830 8793
3827 8789 3830 8787 3827 8785 3830 8783
TIME...MOT...LOC 0129Z 275DEG 18KT 3827 8797
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
685
WWUS53 KPAH 050156
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT FRI MAY 4 2012
ILC185-INC051-129-050206-
/O.EXP.KPAH.SV.W.0150.000000T0000Z-120505T0200Z/
WABASH IL-POSEY IN-GIBSON IN-
856 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY IN SOUTHEAST
ILLINOIS...AND SOUTHWEST GIBSON AND NORTHERN POSEY COUNTIES IN
SOUTHWEST INDIANA WILL EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 3834 8783 3824 8769 3813 8769 3818 8796
3822 8799 3827 8799 3827 8795 3830 8793
3827 8789 3830 8787 3827 8785 3830 8783
TIME...MOT...LOC 0156Z 275DEG 18KT 3826 8780
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:37 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 4, 2:37 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CDT FRI MAY 4 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 235 PM CDT FRI MAY 4 2012 SEVERE CONVECTION IN SHORT TERM SHOULD BE CONFINED TO MAINLY NORTH/EAST THRU PM HEATING HOURS. ACTIVE SVR WARNINGS/WATCH ONGOING. AFTER THAT...STILL ANTICIPATE SMALLISH CHANCES INTO/THRU THE WEEKEND...AS BOUNDARY WOBBLES/REMAINS MIRED UNDERNEATH PARALLEL UPPER FLOW THAT IS RUNNING NWLY-SELY ACROSS MAINLY OUR NORTHEAST PTNS FA. THIS ALONG WITH RIDGING IN THE WEST SHOULD MAKE POPS MOST FAVORABLE IN OUR NORTH/EAST...LEAST SO IN OUR SOUTH/WEST. WARM/HUMID SUMMER-LIKE AIRMASS WILL CONTINUE THRU THE WEEKEND. NOTE THE LAKE WIND ADVISORY WAS DROPPED TODAY AS WINDS NEVER REALLY WERE ABLE TO GET GOING WITH PERHAPS A LITTLE MORE CLOUD COVER THAN ANTICIPATED. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 235 PM CDT FRI MAY 4 2012 MON FROM 12Z ON IS EXPECTED TO BE WET AS LARGE SCALE FORCING AND MOISTURE ADVECTION WILL BE UNDERWAY DUE TO A COLD FRONT MOVING THROUGH THE PAH FCST AREA. SHOWERS AND TSTMS WILL BE COMMON...WITH BASIN AVERAGE QPFS A HALF INCH OR LESS. THERE IS SOME POSSIBILITY OF SEVERE WEATHER WITH THE TSTM ACTIVITY. BY 12Z TUE...ALL BUT THE FAR ERN COUNTIES SHOULD BE FREE OF PCPN. THE 00Z ECMWF DEPICTED A CLOSED MID LEVEL LOW MOVING THROUGH THE REGION ON WED...BUT THE 12Z VERSION DID NOT CONTAIN THIS...AND WAS IN AGREEMENT WITH THE MAJORITY OF MED RANGE GUIDANCE. THUS...IT IS BELIEVED THAT DRY NWRLY FLOW WILL BE PROMINENT ENOUGH TO PRECLUDE MEASURABLE PCPN THROUGH DAY 7. WITH THIS PATTERN...EXPECT A COOLER AND LESS HUMID TREND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 235 PM CDT FRI MAY 4 2012 VFR CONDITIONS WILL PREVAIL WELL INTO THE NIGHT ACROSS THE PAH FCST AREA. SRLY LOW LEVEL FLOW WILL CONTINUE...LETTING UP LATE IN THE NIGHT ENOUGH TO POSSIBLY RESULT IN MVFR FOG. THERE ARE SOME INDICATIONS THAT THE NERN CORNER OF THE REGION...INCLUDING THE KEVV/KOWB TERMINALS...MAY BE AFFECTED BY A LATE NIGHT MCS. THIS TSTM POSSIBILITY HAS BEEN INCLUDED IN THOSE TAFS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 4, 4:03 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 PM CDT FRI MAY 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER CONTINUES TO OUTLOOK AREAS EAST OF INTERSTATE 55 FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THIS INCLUDES ALL OF WEST KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND A SMALL PART OF SOUTHEAST MISSOURI. THE PRIMARY HAZARDS WILL BE LOCALLY DAMAGING WINDS AND MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY WITH SMALL CHANCES CONTINUING SATURDAY NIGHT AND SUNDAY BEFORE INCREASING AGAIN SUNDAY NIGHT...ESPECIALLY NORTHWEST OF THE OHIO RIVER. THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT AS A STRONGER COLD FRONT PUSHES SOUTHEAST ACROSS OUR REGION. WHILE SOME ISOLATED STRONG TO SEVERE STORMS ARE CERTAINLY POSSIBLE MONDAY...THE POTENTIAL FOR ORGANIZED SEVERE WEATHER IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED OVERNIGHT.
In the hours before
Local storm report, May 4, 3:01 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PETERSBURG 38.49N 87.28W
05/04/2012 PIKE IN UTILITY COMPANY
LATE REPORT...NEARLY 2000 CUSTOMERS WITHOUT POWER IN AND
AROUND THE COMMUNITY.
&&
SMITTYLocal storm report, May 4, 7:37 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL FAIRFIELD 38.38N 88.37W
05/04/2012 E1.00 INCH WAYNE IL LAW ENFORCEMENT
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:24 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 36 min |
| May 4, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 32 min |
| May 4, 7:58 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 32 min |
| May 4, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 39 min |
| May 4, 8:13 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 32 min |
| May 4, 11:18 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 16 min |
| May 5, 12:04 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 19 min |
| May 5, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 41 min |
| May 5, 4:12 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 33 min |
| May 4, 9:04 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 26 min |
| May 4, 9:29 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 31 min |
| May 4, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 31 min |
| May 5, 2:08 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.